Sleep is interesting while being on Abilify. When I do go to sleep it's a deep sleep for two hours then I wake up. This pattern goes on throughout the night until morning. I do get my eight hours of sleep.
When I started Abilify I couldn't wait for my next dose to increase. I started at 5mg then up to 10mg then I can't wait for my next appointment for the next higher dose. Could this drug be addictive? It works for awhile then I get my mixed moods again and the only way to relieve those feelings is to get a higher dose.
I have not heard of antipsychotics being addictive but I do know Abilify is activating and can disrupt sleep. As well although its FDA approved for bipolar its primary use is as an antipsychotic so it may not be as effective as a standard mood stabilizer. I, as a person with schizoaffective and most people I know with bipolar with psychotic features need both an antipsychotic and a mood stabilizer but of course only a psychiatrist could make a specific judgment regarding medications but you might want to discuss this with them.
I am on abilify and wellbutrin, which are both activating, and I still still sleep better than before I started treatment.
That is interesting about the dosage increases. I haven't had that, although the last time I did increase it, I had a relapse. I don't know what that was about...
When I first started Abilify it was a strange feeling. All the psychosis disappeared and I felt very satisfied with my life. Then the drug had a "half life"...it would work in the morning and petered out in the afternoon. I ran out of my RX and I couldn't wait to get it refilled! I felt like a drug fiend! 10 mg worked well for several weeks and now I'm experiencing those psychosis feelings again. Yesterday was especially trying. I lost those good feelings. I don't know it was the holiday excitment and blues but I have a pdoc appointment end of the month. Maybe he will increase my dosage if my psychosis continues.
When you take the meds.....all the garbage that I'm experiencing evaporates...and that's a good feeling.
Sounds like that song??????? Remember the Righteous Brothers
It could have something to do with the holidays being done... I usually get really depressed after the holidays but this year (so far) I'm so glad they are over-I was really stressed out because of them, money issues, etc.
I'm also on Abilify 5mg right now. That's half the recommended starting dose but they cut it in half and give it to me instead because I experienced headache and nausea starting it even though I told them I could handle it. I sort of experienced the same thing on Geodon but it took longer for my mind's BS to return. Also that's weird for the half-life for you, I kept reading the half-life was approximately 75 hours for Abilify; I guess it's a case of things being different for everyone. Half-life means the amount of time for a drug to be half way out of your system when used in relation to drugs but the term can also be used to other things like radioactive particles and such which in their case is the amount of time it took for it to half decay.
You could be right, corlenbelspar. Holiday times are stressful times. I tried my best not to get worked up. I didn't put up decorations up or put out a big dinner but I still get stressed with others. They move you along like a tidal wave with all the craziness over this special holiday. This is one of the reasons for stampedes at Walmarts. It's all from your childhood I guess....Xmas time suppose to be magical.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.